Alert archive / Pennsylvania / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

September 28, 2010Hunterdon County, Somerset County, Warren County, New Jersey; 9 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 28, 2010, 7:39 AM EDT for Hunterdon County, Somerset County, Warren County, New Jersey; 9 counties in Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2010, 7:39 AM EDT (11:39 UTC)
Expired
Sep 28, 2010, 8:45 AM EDT
In force
66 min
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Somerset County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 135 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WWUS81 KPHI 281139
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
739 AM EDT TUE SEP 28 2010

DEZ001-NJZ001-007>010-012-015>019-PAZ054-055-060>062-067>071-281245-
BERKS PA-BUCKS PA-CAMDEN NJ-CARBON PA-CHESTER PA-DELAWARE PA-
GLOUCESTER NJ-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONROE PA-
MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-
SUSSEX NJ-WARREN NJ-
739 AM EDT TUE SEP 28 2010

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT SUSSEX...WARREN...
MORRIS...HUNTERDON...SOMERSET...SALEM...CAMDEN...GLOUCESTER...
MERCER...MIDDLESEX...DELAWARE...PHILADELPHIA...CHESTER...
MONTGOMERY...BERKS...LEHIGH...NORTHAMPTON...CARBON...BUCKS...
MONROE...NEW CASTLE AND BURLINGTON COUNTIES...

AT 735 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 25 MILES 
NORTHWEST OF READING TO 3 MILES SOUTHEAST OF WILMINGTON...MOVING 
NORTHEAST AT 40 MPH. THE SHOWERS WILL BE NEAR WANAMAKERS...VALLEY 
FORGE...NEWTOWN SQUARE...WOODLYN AROUND 745 AM...ZIONSVILLE...TROUT 
LAKE...PHILADELPHIA INTERNATIONAL AIRPORT...NEW TRIPOLI AROUND 750 
AM...BEAVER MEADOWS AND TRESCKOW AROUND 755 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 4116 7516 4115 7509 4109 7503 4112 7495
      4124 7486 4108 7470 4049 7451 3958 7549
      4017 7569 4057 7611 4059 7603 4064 7600
      4074 7578 4091 7600 4100 7575 4110 7577
      4114 7570 4113 7564 4125 7550 4126 7514

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 28, 5:15 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 28, 5:15 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EDT TUE SEP 28 2010

.SYNOPSIS...
LOW PRESSURE IN SOUTHWEST PENNSYLVANIA EARLY THIS MORNING WILL
MOVE JUST NORTH OF LAKE ONTARIO LATE TODAY WITH SHOWERY GUSTY
RAINS ENDING THIS AFTERNOON. WEAK HIGH PRESSURE FOLLOWS EARLY
WEDNESDAY. THEREAFTER...A VERY WET AND POSSIBLY WINDY LOW PRESSURE
SYSTEM WITH TROPICAL MOISTURE IS FORECAST TO MOVE NORTHWARD ALONG
THE EAST COAST FROM FLORIDA LATE WEDNESDAY...TO NORTHERN MAINE
THURSDAY NIGHT. MUCH COOLER DRIER AIR GRADUALLY FILTERS INTO THE
MID ATLANTIC STATES FRIDAY THROUGH NEXT MONDAY AS HIGH PRESSURE
MOVES FROM SOUTH CENTRAL CANADA TO THE OHIO VALLEY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PLEASE SEE SWODY1 AND ANY MCD/S THAT MAY ISSUE BY 11Z. BASICALLY A
FAIRLY STRONG UNSTABLE SHOWERY SLY FLOW WILL SHIFT SW LATE THIS
MORNING OR AFTERNOON WITH PARTIAL CLEARING TO FOLLOW. ENOUGH INSTABILITY
AND WIND IN THE PROFILE TO SUPPORT THE POTENTIAL FOR ISOLATED SVR
THUNDERSTORMS...ESPECIALLY LATE THIS MORNING OR EARLY AFTERNOON
IN NJ AND DELAWARE WHERE GREATEST MLCAPE.

THE HWOPHI HAS THE TIMING IN DETAIL.

THE HRRR LOOKS VERY VERY GOOD AT 09Z. AM EXPECTING WARNABLE EVENTS
TO BEGIN HERE IN OUR CWA AROUND 11Z OR SHORTLY AFTER...MD/DEL
FIRST.

FCST TEMPS DEWS AND WINDS WERE BLENDED 00Z/28 NCEP MOS AFTER THE
PREDAWN HOUR INITIALIZATION.

OTHER THAN ANY SVR WARNINGS OR A SVR TSTM WATCH POSSIBILITY TODAY...
WE MAY NEED A BRIEF WIND ADVISORY FOR G NEAR 40 KTS DEL AND FAR S
NJ LATE THIS MORNING IF THERE IS ANY UNEXPECTED HEATING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...PARTIAL CLEARING WITH WEAK HIGH PRESSURE OVER THE AREA
BUT ALREADY MID LEVEL WAA MAY EXTEND NORTH INTO DEL AND S NJ WITH
SHOWERS TOWARD DAWN WED?

WED...SHOWER THREAT MAY INCREASE NORTHWARD INTO MORE OF OUR FCST
AREA DURING THE AFTN BUT TIMING IS UNCERTAIN.

WED NIGHT-THU EVE...A 12 TO 18 HOUR PERIOD OF HEAVY RAIN. LARGE
AMOUNTS AND POTENTIAL FLASH FLOOD WATCH INTERIOR...WIND ADVY COAST
SITUATION FOR THURSDAY WITH A TIDAL SURGE OF 1 FT OR MORE DURING
MIDDAY POSSIBLY PROMPTING A STATEMENT FOR MINOR COASTAL FLOODING.

TROPICAL CONNECTION OF MOISTURE!  PWATS VERY LARGE...AROUND 2.4
INCHES!

MADDOX SYNOPTIC SCALE FLASH FLOOD POTENTIAL ALONG WITH AN EXCESSIVE
RAINFALL PATTERN DESCRIBED IN THE 2009 NWA PAPER BY GRUMM-STUART...BOTH
PATTERNS SEEM TO APPLY. INVERTED TROUGHS CAN BE PROLIFIC PRODUCERS
OF RAINFALL. NO THUNDER IN THIS PORTION OF THE FORECAST ATTM BUT
ITS POSSIBLE AS PER THE WELL DEFINED ECMWF AND THE SPC DSWODY3
SVR OUTLOOK! IN-HOUSE ENSEMBLE TOOLS HAVE RIVER FLOOD POTENTIAL.
SREF AND GEFS FROM 00Z AND 03Z HAVE A 30-70 POP FOR 4 INCHES IN A
48 HR PERIOD ENDING THURSDAY NIGHT...ESPEC VCNTY NW NJ AND NE PA
BORDER. RECOMMEND FOLLOWING FUTURE DEVELOPMENTS CLOSELY HERE IN
OUR CWA!

FRIDAY...PARTIAL CLEARING...COOLER. THERE MAY BE SOME LAG TO THE
SHOWERS ENDING BUT FOR NOW MAINTAINED CONTINUITY WITH OUR PREVIOUS
FCST.

TEMPS AND WINDS WERE BLENDED 00Z/28 NCEP GUIDANCE BUT CONCERNED
THAT WINDS WILL BE SIGNIFICANTLY HIGHER ALONG THE COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A LONG WAVE TROUGH IS FORECAST TO INFLUENCE OUR REGION DURING THE
PERIOD FROM THURSDAY NIGHT THROUGH MONDAY.

HIGH PRESSURE AND DRY AIR IS FORECAST TO BUILD INTO OUR REGION
FROM THE NORTHWEST FROM FRIDAY NIGHT THROUGH MONDAY. A REINFORCING
COLD FRONT MAY ARRIVE ON SATURDAY. WE ARE NOT ANTICIPATING ANY
PRECIPITATION DURING THE PERIOD.

TEMPERATURES ARE EXPECTED TO TRANSITION FROM NEAR NORMAL ON
FRIDAY TO BELOW NORMAL FOR THE WEEKEND AND FOR MONDAY. IT APPEARS
AS THOUGH WE MAY SEE SOME FROST IN OUR NORTHERN COUNTIES, PERHAPS
LATE ON SUNDAY NIGHT. 00Z/28 ECMWF IS A LITTLE LESS CERTAIN
REGARDING FROST INTO OUR AREA. THOSE WITH TENDER VEGETATION
CONCERNS AT THIS TIME OF YEAR SHOULD MONITOR FUTURE FORECASTS.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS IMPROVED MONDAY EVENING TO MARGINAL VFR AND EVEN VFR FOR
A TIME...BUT CONDITIONS HAVE LOWERED ONCE AGAIN TO MARGINAL VFR DOWN
TO IFR LEVELS EARLY THIS MORNING. A LARGE AREA OF RAIN WAS JUST
OFFSHORE OF DELAWARE AND SOUTHERN NEW JERSEY BEFORE SUNRISE...AND
WITH HIGH AMOUNTS OF LOW LEVEL MOISTURE FEEDING INTO THE AREA ON A
STRONG SOUTHERLY FLOW...LOW CONDITIONS WILL CONTINUE THIS MORNING.
RAIN HAD LESSENED BEFORE SUNRISE...BUT SHOULD INCREASE AGAIN AS A
WARM FRONTAL FEATURE WITH ITS LOW LEVEL CONVERGENCE PUSHES THROUGH
THE AREA LATER THIS MORNING. THE RAIN MAY BE HEAVY AT TIMES AND
PRODUCE LOCALIZED WIND GUSTS WHICH WILL TRANSFER STRONGER WINDS DOWN
FROM 2 THOUSAND FEET. EMBEDDED CONVECTION IS ALSO POSSIBLE...WITH
ISOLATED STRONG THUNDERSTORMS DUE TO THE WIND SHEAR AND TROPICAL
NATURE OF THE AIRMASS.

AS THE FRONT GRADUALLY MOVES EASTWARD DURING TODAY...THE AREAS OF
HEAVY RAIN ARE FORECAST TO BEGIN MOVING TO OUR EAST AFTER 15Z WITH
SOME LINGERING SHOWERS POSSIBLE UNTIL ABOUT 20Z. FROM AROUND 16Z
ONWARD CONDITIONS SHOULD IMPROVE TO VFR WITH THE CLOUD COVER
BECOMING SCATTERED BY 00Z WEDNESDAY. SOME FOG MAY FORM TOWARD AND
AFTER MIDNIGHT DUE TO RESIDUAL GROUND MOISTURE COMBINING WITH SOME
RADIATION.

WHILE THERE IS A FAIRLY HIGH CONFIDENCE IN THE OVERALL TREND, THE
SPECIFIC CEILING AND VISIBILITY VALUES MAY FLUCTUATE FROM THE
FORECAST VALUES AS RAINFALL AREAS MOVE AND CHANGE...AND RAINFALL
RATES VARY THIS MORNING.

AS TO SURFACE WIND, DIRECTIONS SHOULD BE MAINLY FROM THE SOUTHEAST
AND SOUTH...BECOMING SOUTH TO SOUTHWEST TODAY. SUSTAINED SPEEDS WILL
BE MAINLY 8 TO 12 KNOTS, WITH GUSTS INTO THE LOWER 20S ESPECIALLY
FOR KPNE, KPHL, KILG, KMIV AND KACY. WINDS AROUND 2000 FEET ARE
FORECAST TO BE AROUND 40 KNOTS FOR A TIME THIS MORNING...AND THE
DIRECTION WILL BE SIMILAR TO THAT AT THE SURFACE. WITH GUSTS MIXING
DOWN TO THE SURFACE IT DID NOT SEEM NECESSARY TO INCLUDE LOW LEVEL
WIND SHEAR.

OUTLOOK...
DRY WEATHER IS ANTICIPATED TUESDAY NIGHT INTO WEDNESDAY WITH MAINLY
VFR CONDITIONS...EXCEPT FOR THE AFOREMENTIONED VISIBILITY
RESTRICTIONS DUE TO FOG FROM LATE TONIGHT INTO EARLY WEDNESDAY
MORNING. ANOTHER HEAVY RAIN EVENT...WITH STRONG WINDS ESPECIALLY
JUST OFF THE SURFACE...IS POSSIBLE FROM WEDNESDAY NIGHT INTO
THURSDAY NIGHT, WITH REDUCED CEILINGS AND VISIBILITIES. DRY WEATHER
SHOULD RETURN FOR FRIDAY AND SATURDAY.

&&

.MARINE...
WINDS AND SEAS HAVE INCREASED AGAIN EARLY THIS MORNING...AT LEAST
OVER SOUTHERN PORTIONS OF THE COASTAL WATERS AND DELAWARE BAY. THIS
TREND SHOULD OCCUR TO THE NORTH AS WELL THROUGH THE MORNING. THE
SMALL CRAFT ADVISORY WILL CONTINUE TODAY...AND FOR TONIGHT FOR THE
OCEAN WATERS. WINDS WILL RELAX SOMEWHAT TONIGHT BUT SEAS WILL REMAIN
ELEVATED. FOR THIS REASON THE ADVISORY ON THE COASTAL WATERS WILL BE
EXTENDED THROUGH WEDNESDAY AFTERNOON AT THIS TIME. THE SMALL CRAFT
ADVISORY ON DELAWARE BAY WILL REMAIN IN EFFECT THROUGH TODAY. THE
COLD FRONT WILL BE OFF TO THE EAST BY EVENING AND WIND GUSTS THERE
WILL BE DROPPING BELOW ADVISORY CRITERIA.

SYNOPTICALLY, LOW PRESSURE MOVING NORTHWARD WEST OF OUR AREA
THIS MORNING WILL MOVE NORTHWARD INTO CANADA. THE ASSOCIATED COLD
FRONT WILL BE PULLED ACROSS OUR WATERS LATE TODAY OR THIS EVENING.
HIGH PRESSURE, FOLLOWING THE FRONT, WILL ALLOW WINDS AND SEAS TO
RELAX A BIT LATER TONIGHT INTO WEDNESDAY NIGHT. BUT THE LOWER
CONDITIONS WILL BE SHORT LIVED, AS LOW PRESSURE IS FORECAST TO MOVE
UP THE FRONT ALONG THE EAST COAST. HIGHER WINDS AND SEAS ARE
EXPECTED TO RETURN IN THE THURSDAY INTO FRIDAY TIME PERIOD. A PERIOD
OF GALE CONDITIONS WITH RESULTANT HIGHER WAVES MAY OCCUR THURSDAY
INTO THURSDAY NIGHT. WIND...WIND GUSTS...AND WAVE GRIDS WERE
INCREASED AT THIS TIME AS CONFIDENCE HAS INCREASED. AS THE LOW PULLS
OFF TO THE NORTHEAST, HIGH PRESSURE WILL PUSH DOWN FROM THE GREAT
LAKES. THIS WILL SUPPLY US WITH A FAIRLY STRONG NORTHERLY GRADIENT
THROUGH MUCH OF THE WEEKEND AND COULD PROLONG THE ADVISORY WINDS
AND/OR SEAS FOR, AT LEAST, PART OF THE WEEKEND.

&&

.HYDROLOGY...
TODAY...LOW PROB URBAN SMALL STREAM ADVISORY POTENTIAL BUT OTHERWISE
NO MAJOR FLOOD EVENTS EXPECTED OR IMMINENT.

THURSDAY...THIS COULD BE A BIG HYDRO EVENT FOR PORTIONS OF OUR
COUNTY WARNING AREA AND RECOMMEND ALL INTERESTS...ESPECIALLY
ALONG THE DELAWARE RIVER...POCONOS AND HILLS-URBAN CENTERS OF
NORTHERN NEW JERSEY MONITOR FUTURE FORECASTS FOR A VERY HEAVY
12-24 HOUR RAIN EVENT. INFLUX OF TROPICAL MOISTURE /WITH PRECIPITABLE
WATER VALUES NEAR 2.4 INCHES/ MAKES IT APPEAR THAT AT LEAST 3
INCHES OF RAIN IS POSSIBLE WITH THIS THURSDAY SYSTEM. 850 SLY
INFLOW LOOKS TO BE -5 SD WITH U GRIDS ON THE 250MB LEVEL -1 SD.

&&

.RIP CURRENTS...
WITH THE STRONG SOUTHERLY FLOW AND A WAVE PERIOD AROUND 7 SECONDS...
OUR GUIDANCE PROGRAM PROVIDED A MODERATE RISK FOR RIP CURRENTS FOR
TODAY FOR BOTH NEW JERSEY AND DELAWARE...AND THIS WAS ACCEPTED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG 514A
SHORT TERM...DRAG
LONG TERM...IOVINO
AVIATION.../
MARINE.../
HYDROLOGY... DRAG
RIP CURRENTS.../1
Hazardous weather outlook, Sep 28, 4:18 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 AM EDT TUE SEP 28 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-290830-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
418 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 6 AM AND 3 PM.
THE RISK FOR A SEVERE STORM SHOULD FIRST DEVELOP FROM EASTERN MARYLAND
NORTHWARD INTO EASTERN PENNSYLVANIA BETWEEN 6 AM AND 10 AM.

THEN THE RISK FOR SEVERE STORMS SHIFTS EASTWARD ALONG THE DELAWARE
RIVER BETWEEN 10 AM AND NOON AND ALSO INCLUDES THE STATE OF
DELAWARE.

THEN EARLY THIS AFTERNOON THE RISK FOR A SEVERE THUNDERSTORM
SHOULD BE CONFINED MOSTLY TO NEW JERSEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY.

THERE IS A HIGH PROBABILITY OF URBAN POOR DRAINAGE STREET FLOODING
THURSDAY. THERE IS AN OUTLOOKED LESSER CHANCE FOR POCKETS OF RIVER
AND/OR SMALL STREAM FLOODING THURSDAY...THAT IF IT DEVELOPED...COULD
LINGER INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NJZ014-026-290830-
EASTERN MONMOUTH-COASTAL OCEAN-
418 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE REST OF THIS
AFTERNOON AND EVENING.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY.

THERE IA LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED
THURSDAY.

THERE IS A CHANCE OF POOR DRAINAGE STREET FLOODING THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

DEZ004-NJZ024-025-290830-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
418 AM EDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE REST OF THIS
AFTERNOON AND EVENING.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM THURSDAY.

THERE IA LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED
THURSDAY.

THERE IS A CHANCE OF POOR DRAINAGE STREET FLOODING THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450>455-290830-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
418 AM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A GUSTY THUNDERSTORM WITH SOUTHERLY OR SOUTHWESTERLY GUSTS TO 40
KNOTS IS POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THERE IS A LOW PROBABILITY FOR GALE FORCE SOUTHERLY GUSTS THURSDAY
AS WELL AS A THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-290830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
418 AM EDT TUE SEP 28 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A GUSTY THUNDERSTORM WITH SOUTHERLY OR SOUTHWESTERLY GUSTS TO 40
KNOTS IS POSSIBLE BETWEEN 8 AM AND 1 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY FOR GALE FORCE SOUTHERLY GUSTS
THURSDAY AS WELL AS A THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DRAG

In the hours before

Special weather statement, Sep 28, 6:04 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 AM EDT TUE SEP 28 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-281130-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
604 AM EDT TUE SEP 28 2010

...ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP IN EASTERN MARYLAND...
DELAWARE...SOUTHEAST PENNSYLVANIA AND SOUTHWEST NEW JERSEY BETWEEN
715 AM AND 915 AM...

A BAND OF HEAVY SHOWERS AT 6 AM WAS STRETCHED FROM JUST EAST OF
JOHNSTOWN PENNSYLVANIA TO JUST WEST OF WASHINGTON DC. IT THREATENS
TO ORGANIZE INTO A LINE OF BRIEFLY INTENSE SHOWERS AND ISOLATED
THUNDERSTORMS WITH STRONG WIND GUSTS AS IT MOVES TOWARD THE DELAWARE.

THE THREAT FOR AN ISOLATED SEVERE THUNDERSTORM SHIFTS TO EASTERN NEW
JERSEY INCLUDING THE COAST BETWEEN 10 AM AND 1 PM.

DRAG
Special weather statement, Sep 28, 6:13 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
613 AM EDT TUE SEP 28 2010

DEZ002-MDZ008-012-015-019-020-PAZ067-281100-
CAROLINE MD-CECIL MD-CHESTER PA-KENT MD-KENT DE-QUEEN ANNE'S MD-
TALBOT MD-
613 AM EDT TUE SEP 28 2010

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT KENT...CAROLINE...
CECIL...CHESTER...QUEEN ANNE'S AND TALBOT COUNTIES...

AT 609 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF BALTIMORE TO 19 MILES SOUTH OF BALTIMORE TO 16 MILES
SOUTHWEST OF EASTON...MOVING NORTHEAST AT 55 MPH. THE SHOWERS WILL
BE NEAR TALBOT...CHESTER...STEVENSVILLE SOUTH...STEVENSVILLE AROUND
620 AM...COPPERVILLE...GRASONVILLE AROUND 625 AM...OVERTON...ROCK
HALL...QUEENSTOWN AROUND 630 AM AND WYE MILLS AROUND 635 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 3873 7625 3866 7635 3877 7640 3875 7635
      3887 7625 3882 7621 3883 7620 3894 7624
      3884 7638 3885 7639 3905 7631 3900 7618
      3903 7625 3918 7628 3951 7599 3972 7624
      3980 7606 3919 7572 3866 7620

FORECASTER:  DRAG
Special weather statement, Sep 28, 7:02 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
702 AM EDT TUE SEP 28 2010

DEZ002-003-MDZ015-019-020-281200-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
702 AM EDT TUE SEP 28 2010

...SHOWERS WITH GUSTY WINDS WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SUSSEX AND TALBOT COUNTIES...

AT 701 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS WITH GUSTY WINDS 24 MILES WEST OF SALISBURY...MOVING
NORTHEAST AT 30 MPH. THE SHOWERS WILL BE NEAR TRAPPE...HAMBLETON
AROUND 730 AM...BETHEL...FEDERALSBURG AROUND 745 AM...SEAFORD AND
BLADES AROUND 800 AM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE SHOWERS.

LAT...LON 3847 7571 3865 7572 3867 7576 3867 7580
      3869 7583 3869 7590 3867 7595 3860 7598
      3856 7604 3857 7607 3861 7609 3861 7611
      3864 7615 3913 7593 3875 7526 3845 7563

HAYES
Special weather statement, Sep 28, 7:33 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
733 AM EDT TUE SEP 28 2010

DEZ001>003-MDZ008-020-NJZ016-021-281230-
CAROLINE MD-CECIL MD-CUMBERLAND NJ-INLAND SUSSEX DE-KENT DE-
NEW CASTLE DE-SALEM NJ-
733 AM EDT TUE SEP 28 2010

...SHOWERS WITH GUSTY WINDS WILL AFFECT KENT...CAROLINE...CECIL...
SALEM...CUMBERLAND...SUSSEX AND NEW CASTLE COUNTIES...

AT 731 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS WITH GUSTY WINDS 17 MILES EAST OF EASTON...MOVING
NORTHEAST AT 30 MPH. THE SHOWERS WILL BE NEAR SANDTOWN...HENDERSON
AROUND 800 AM...HOUSTON...FELTON...MARYDEL...TEMPLEVILLE AROUND 805
AM...VIOLA...MILFORD...HARTLY AROUND 810 AM AND FREDERICA AROUND 815
AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 3909 7586 3914 7575 3939 7578 3963 7565
      3957 7555 3946 7558 3927 7541 3933 7537
      3950 7557 3954 7554 3922 7491 3917 7494
      3920 7507 3917 7514 3924 7519 3932 7536
      3927 7540 3909 7540 3884 7521 3877 7527

HAYES
Special weather statement, Sep 28, 7:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
739 AM EDT TUE SEP 28 2010

DEZ001-NJZ001-007>010-012-015>019-PAZ054-055-060>062-067>071-281245-
BERKS PA-BUCKS PA-CAMDEN NJ-CARBON PA-CHESTER PA-DELAWARE PA-
GLOUCESTER NJ-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONROE PA-
MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-
SUSSEX NJ-WARREN NJ-
739 AM EDT TUE SEP 28 2010

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT SUSSEX...WARREN...
MORRIS...HUNTERDON...SOMERSET...SALEM...CAMDEN...GLOUCESTER...
MERCER...MIDDLESEX...DELAWARE...PHILADELPHIA...CHESTER...
MONTGOMERY...BERKS...LEHIGH...NORTHAMPTON...CARBON...BUCKS...
MONROE...NEW CASTLE AND BURLINGTON COUNTIES...

AT 735 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 25 MILES
NORTHWEST OF READING TO 3 MILES SOUTHEAST OF WILMINGTON...MOVING
NORTHEAST AT 40 MPH. THE SHOWERS WILL BE NEAR WANAMAKERS...VALLEY
FORGE...NEWTOWN SQUARE...WOODLYN AROUND 745 AM...ZIONSVILLE...TROUT
LAKE...PHILADELPHIA INTERNATIONAL AIRPORT...NEW TRIPOLI AROUND 750
AM...BEAVER MEADOWS AND TRESCKOW AROUND 755 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 4116 7516 4115 7509 4109 7503 4112 7495
      4124 7486 4108 7470 4049 7451 3958 7549
      4017 7569 4057 7611 4059 7603 4064 7600
      4074 7578 4091 7600 4100 7575 4110 7577
      4114 7570 4113 7564 4125 7550 4126 7514

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 12:45 AM EDTSpecial Weather StatementPHIMercer30 min
Sep 28, 12:06 PM EDTSpecial Weather StatementPHIWarren54 min
Sep 28, 3:51 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Sussex, Warren84 min
Sep 28, 5:05 PM EDTSpecial Weather StatementPHIMorris, Sussex40 min
Sep 28, 8:35 AM EDTSpecial Weather StatementPHIBerks55 min
Sep 28, 9:26 AM EDTSpecial Weather StatementPHIChester64 min
Sep 28, 9:29 AM EDTSpecial Weather StatementPHIBerks61 min
Sep 28, 9:59 AM EDTSpecial Weather StatementPHIChester, Montgomery61 min
Sep 28, 10:01 AM EDTSpecial Weather StatementPHICarbon, Monroe, Northampton59 min
Sep 28, 10:05 AM EDTSevere Thunderstorm WarningPHIBerks, Chester, Lehigh, Montgomery55 min
Sep 28, 10:17 AM EDTSpecial Weather StatementPHIChester58 min
Sep 28, 11:15 AM EDTSevere Thunderstorm WarningPHIChester, Delaware45 min
Sep 28, 1:23 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Monroe, Northampton52 min
Sep 28, 6:13 AM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's, Talbot47 min
Sep 28, 7:02 AM EDTSpecial Weather StatementPHICaroline58 min
Sep 28, 8:26 AM EDTSpecial Weather StatementPHIQueen Anne's, Talbot64 min
Sep 28, 8:47 AM EDTSpecial Weather StatementPHICecil, Kent58 min
Sep 28, 9:13 AM EDTTornado WarningPHICaroline, Kent, Queen Anne's, Talbot32 min
Sep 28, 9:44 AM EDTTornado WarningPHICecil, Kent, Queen Anne's, Talbot31 min
Sep 28, 10:22 AM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's53 min
Sep 28, 10:41 AM EDTSpecial Weather StatementPHICaroline64 min
Sep 28, 7:33 AM EDTSpecial Weather StatementPHIKent, New Castle57 min

Nearby

Special Weather Statements in Pennsylvania, 2010Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.